Note: Mumsnet has not checked the knowledge, experience or professional qualifications of anyone posting on Mumsnet Talk, so this is not necessarily the best place to seek help if you're feeling seriously distressed or suicidal. Mumsnet cannot be held responsible for any advice given on the site. If you need help urgently, please see our mental health web guide which can point you to expert advice and support.

I took an OD last night

(101 Posts)
dontrunwithscissors Thu 16-Jan-14 18:05:37

I've been feeling so low and last night was the final straw. I had the most horrific nightmare. I just don't know how many more times I can go through this. I'm not sure how much I took. Told hubby but he didn't think I needed to go to A and E. I know it was paracetemol, dyhydracodeine and brandy. I've been sleepy/sick today. Just so lost as to what to do next. Sorry I'm rambling--just needed to try to get this out of my head as it's buzzing with so many thoughts.

Lagoonablue Thu 16-Jan-14 18:11:42

Go to A and E now. You need to be seen by medics and mental health professionals. I am sorry you are in this situation.

LastingLight Thu 16-Jan-14 18:14:46

I agree, please go to A&E. You need and deserve help.

Cookiepants Thu 16-Jan-14 18:14:57

OP if you are reading this please go to A&E only a small amount of paracetamol to cause serious damage and it is not always immediately apparent ( couple of days). The medicine to minimise the damage needs to be taken ASAP. Even if you haven't taken enough to do any damage the staff at A&E can provide you with help/ a listening ear.

dontrunwithscissors Thu 16-Jan-14 18:17:00

Thank you, I know that's the sensible thing to do, but I don't know how to manage with the kids. I can't face sitting there and talking to people. Hubby thinks that because I was sick a few hours later, not all of it will have been absorbed. I'm just so mixed up and lost. I see my CPN tomorrow morning and DH is going to come with me so will just try to hang on through the night.

Badvoc Thu 16-Jan-14 18:19:51

You could have liver damage.
Please to to a and e.

BoreOfWhabylon Thu 16-Jan-14 18:22:43

Ring 111 - they will talk through what/how much you have taken and be able to advise on what to do next.

Please, ring them now.

exWifebeginsat40 Thu 16-Jan-14 18:23:40

3 and a bit months ago I sat in my car, drinking vodka and gulping handfuls of my meds. i was found by the emergency surgeries and apart from a possible crack in my ankle they saved my life.

i saw my CPN today and i am glad to still be alive. i m rebuilding my relationship with my daughter, and things are ok.

do you have a number for your local crisis team? they are there for exactly this...

dontrunwithscissors Thu 16-Jan-14 18:24:30

The problem is I think I don't deserve to be helped. I deserve the misery that an OD will bring. I constantly feel like I've done something so utterly evil. I don't know what it is, but I feel it in my bones that I'm so very evil. I feel like I need to do something about that. Sorry if that's all mixed up. I've been all over the place for the last week--laughing and then sobbing and then shouting. But I can't get away from this feeling of evil. What a f* up I am.

Cookiepants Thu 16-Jan-14 18:25:50

As badvoc says liver damage is slow to develop and in a lot of cases irreversible. I nursed a young man who took 6 paracetamol (one sheet) as a cry for help as he didn't want to go back to the army after leave. Unfortunately he didn't come for help until 3 days after the OD when he started to feel unwell. His liver failed and he passed away awaiting transplant. It was all very needless and very sad hmm.

Please get help. Take the whole gang with you if needs be. You deserve help and support.

gamerchick Thu 16-Jan-14 18:28:28

paracetamol overdose takes days to have an effect and it's slow and agonising.

Please go to hospital.

IsobelEliza Thu 16-Jan-14 18:29:27

Get some help from medics as soon as possible. Better to be safe than sorry.

LastingLight Thu 16-Jan-14 18:31:42

OP you are ill, those feelings are not reality. Everybody deserves help.

AtticusMcPlatypus Thu 16-Jan-14 18:31:56

Please go to hospital now. My DM took an overdose several years ago and luckily she go to hospital in time, BUT the doctors were very concerned and told us even a small overdose could be fatal if left. Please go.

GlitzAndGiggles Thu 16-Jan-14 18:43:47

Please go to a&e now!! Your husband isn't the one who took the OD so you being sick means nothing. You must be checked over

Guitargirl Thu 16-Jan-14 18:52:18

Please go to A&E. My father, a haematologist, has campaigned for paracetamol to be made prescription only because the effects of even a slight overdose can be devastating and may not manifest themselves until it's too late. Please, please go to the hospital.

WidowWadman Thu 16-Jan-14 18:59:01

Please go to A&E. Ring 999 if your unbelievably callous husband doesn't take you.

GimmeDaBoobehz Thu 16-Jan-14 19:02:06

Seriously go to A&E.

They can monitor you and see if you have any damage.

They will also get you mental help straight away.

Please go.

You don't deserve it--what about those poor children if something bad happens to you, they don't deserve to suffer.

dontrunwithscissors Thu 16-Jan-14 19:06:33

I'm reading, just so confused. I'm trying to fight the urges to do the same thing again. What the hell have I turned into.

whattoWHO Thu 16-Jan-14 19:06:47

You do deserve to be helped.
You deserve a chance to find a happy life.
I hope you've gone to A and E and that you are getting support.

whattoWHO Thu 16-Jan-14 19:07:32

Is there an out of hours CPN you can call?

BoreOfWhabylon Thu 16-Jan-14 19:21:56

Ring 111 or, if you're in Scotland, NHS24.

They will assess you re the OD and put you through to a nurse to speak to.

Just dial the number

silvermirror Thu 16-Jan-14 20:01:24

Dontrunwithscissors please take the advice to got to AE especially as yr having constant thoughts to repeat another OD x

Badvoc Thu 16-Jan-14 20:16:49

Op...just phone an ambulance.
Tell them what happened.
You need urgent medical care and a psych referral.
Please.
People care.
People love you.
Don't do this to them.
You matter.

Oh I am so sorry to see this is you scissors

You really need to seek medical attention, as others have said paracetamol overdose is incredible dangerous. You deserve to be well. Please go to A&E. xx

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now